The side effects of the prednisone are really starting to kick in now, and I am now definately ready to get off it! I had a check up with my gp last week and I have never ever had high blood pressure before, but my blood pressure was high which is apparently a side effect of the prednisone. I have also started putting on weight really quickly which I was hoping I may have avoided, but it has just started happening in the last 2 wks. BUGGER!
My face has been swelling more and more too and the other day I missed a dose and ended up having my neck swell up like a big huge goiter. It looked awful! I have managed to taper my dose by about 2.5mg with minimal side effects, no crash this time like I had when I tried to taper by 12.5mg without the plaquenil.
I think the plaquenil is starting to work a bit now, slowly but surely. When I am feeling unwell I am no longer having the pain I was getting, just the exhaustion and foggy head. I have no idea if this is common for autoimmune diseases apart from Rheumatoid Arthritus but I seem to get worse in humid whether. It explains why I had a flare when we went to see my parents at the coast at Christmas time and in our recent humid weather I haven’t been feeling quite as good as I did initially on the prednisone. I am however still feeling MUCH better overall than I did prior to the prednisone.
The best thing of all is that I am sleeping better at the moment, which I think is an effect of the plaquenil, because the prednisone actually made my insomnia worse, but the insomnia didn’t bother me as much as it did previously. I am actually able to stay awake and even design until 11pm at night which I haven’t been able to do for the longest time! And now, I am able to sleep when I get to bed as well, which is even better!
So right now I am feeling very hopefull that the Plaquenil is the answer for treating this thing which is making me so happy. It is such a relief. Finally a way to manage this thing and actually have a life instead of just live to work and get home and crash every day. At the moment I am trying to decide when to taper my dosage again, I want to do it as quick as possible but I don’t want to risk another flare either. Dean thinks I should take it nice and easy but the prednisone side effects are really doing my head in! Oh well, guess I will take it one day at a time for now and when I feel like I have been ok for long enough drop the dosage again.